Alert archive / Florida / Small Craft Advisories in 2012
Small Craft Advisory 25, NWS Melbourne, FL
NWS Melbourne, FL issued this small craft advisory at Sep 12, 2012, 9:45 AM EDT. It took effect at Sep 12, 2012, 10:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2012, 9:45 AM EDT (13:45 UTC)
- In effect from
- Sep 12, 2012, 10:00 AM EDT
- Expired
- Sep 13, 2012, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Melbourne, FL
The text
As transmitted, in the capitals the NWS used until 2016.
937 WHUS72 KMLB 121345 MWWMLB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE MELBOURNE FL 945 AM EDT WED SEP 12 2012 AMZ570-572-575-130800- /O.NEW.KMLB.SC.Y.0025.120912T1400Z-120913T0800Z/ WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- 945 AM EDT WED SEP 12 2012 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EDT THURSDAY... THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EDT THURSDAY. * WINDS AND SEAS...AN EAST WINDS AROUND 20 KNOTS WITH SEAS 5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS SMALL CRAFT ADVISORY IS FOR AN EASTERLY SURGE OF WINDS TO AROUND 20 KNOTS OVER THE OPEN ATLANTIC WITH SEAS 5 TO 7 FEET. THIS WILL PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED BOATERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 9:36 AM EDT, 9 minutes earlier.
Area forecast discussion, Sep 12, 9:36 AM EDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
936 AM EDT WED SEP 12 2012
.DISCUSSION...
TODAY...
MORNING GPS PRECIPITABLE WATER DATA SHOWS VALUES 1.5 TO 1.6 INCHES
IN THE NORTH TO AROUND 1.75 INCHES ELSEWHERE. LONG IR SATELLITE
LOOP SHOWS A NORTH/SOUTH ORIENTED CLOUD BOUNDARY THAT HAS PUSHED
ACROSS THE ATLANTIC WATERS AND WELL INLAND ACROSS THE NORTH HALF
OF THE PENINSULA. THE BOUNDARY THEN CURVES BACK OVER THE ATLANTIC
AND BECOMES ORIENTED EAST/WEST VICINITY MELBOURNE. THIS BAND OF
CLOUDINESS/SHOWERS IS APPARENTLY DUE TO A WEAK LOW LEVEL WIND
SURGE. THINK THAT THE EAST/WEST PORTION WILL SAG SLIGHTLY
SOUTH...CONFINING THE GREATEST CONVERGENCE/BOUNDARY INTERACTIONS
AND SLIGHT CHANCE FOR LIGHTNING STORMS TO THAT AREA. UPSTREAM
SATELLITE IMAGERY OVER THE NORTH SHOWS THAT AFTERNOON SHOWER
CHANCES SHOULD BE SLIGHT.
OTHERWISE EXPECT A FAIR AMOUNT OF CLOUDS AGAIN WITH BREEZY TO
OCCASIONALLY WINDY CONDITIONS.
&&
.AVIATION...
GREATEST CHANCE FOR SHOWERS WILL BE KMLB-KSUA AS EAST/WEST ORIENTED
CONVERGENCE BAND SHIFTS SLOWLY SOUTHWARD. OTHERWISE EAST WINDS WILL
BE BREEZY WITH CANAVERAL WIND PROFILERS INDICATING SOME GUSTS NEAR 25
KNOTS ARE POSSIBLE.
&&
.MARINE...
TODAY/TONIGHT...MAIN CONCERN IS THE APPARENT LOW LEVEL WIND SURGE
THAT SATELLITE AND RADAR SHOW MOVING ACROSS THE WATERS. THE
LATEST MSAS ANALYSIS ALONG WITH A COUPLE 12Z SHIP OBSERVATIONS
SHOW WINDS 20-25 KNOTS JUST EAST OF THE CENTRAL/SOUTH OFFSHORE
LEGS. AT THE VERY LEAST...CONDITIONS OUT THERE ARE VERY POOR AS 6
SECOND PERIODS AND 6 FOOT SEAS ARE OCCURRING...WHICH IS AT THE
HIGH END OF EXERCISE CAUTION STATEMENT. OFTEN...CONDITIONS OUT IN
THE OPEN ATLANTIC ARE WORSE THAN WE EXPECT...SO WILL HOIST AN
ADVISORY FOR THE OFFSHORE LEGS.
&&
.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...SMALL CRAFT ADVISORY UNTIL 4 AM EDT THURSDAY FOR WATERS FROM
FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM
OFFSHORE-WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO
60 NM OFFSHORE-WATERS FROM VOLUSIA BREVARD COUNTY LINE TO
SEBASTIAN INLET 20 TO 60 NM OFFSHORE.
&&
FORECASTS...LASCODY
IMPACT WX...WIMMERHazardous weather outlook, Sep 12, 5:47 AM EDT, 3 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 547 AM EDT WED SEP 12 2012 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-121600- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 547 AM EDT WED SEP 12 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. .THUNDERSTORM IMPACT... THERE IS A SLIGHT CHANCE FOR A FEW ATLANTIC SHOWERS TO DEVELOP INTO LIGHTNING STORMS...ESPECIALLY AS THEY PUSH WESTWARD ACROSS MARTIN...SAINT LUCIE AND OKEECHOBEE COUNTIES THIS AFTERNOON. HOWEVER...SUFFICIENT INSTABILITY WILL EXIST OVER ALL OF EAST CENTRAL FLORIDA SUCH THAT ANY PERSISTENT SHOWER BAND WILL BE CAPABLE OF PRODUCING CLOUD TO GROUND LIGHTNING...AND GUSTY WINDS UP TO 35 MPH. .HIGH WIND IMPACT... NORTHEAST TO EAST WINDS 15 TO 20 MPH WITH SOME HIGHER GUSTS WILL PRODUCE WINDY CONDITIONS AT TIMES ESPECIALLY AT THE COAST. .COASTAL FLOOD IMPACT... ROUGH SURF MAY CAUSE MINOR BEACH EROSION AROUND THE TIME OF HIGH TIDE LATE THIS AFTERNOON. .RIP CURRENT IMPACT... A RIDGE OF HIGH PRESSURE ALONG THE MID ATLANTIC COAST WILL RESULT IN EAST TO NORTHEAST WINDS AROUND 20 MPH AND BRING ROUGH SURF TO THE BEACHES. IN ADDITION...A MODERATE THREAT FOR RIP CURRENTS WILL EXIST. CHECK WITH THE BEACH PATROL ABOUT OCEAN HAZARDS WHEN YOU ARRIVE AT THE BEACH AND ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. .WIND AND SEA IMPACT... SMALL CRAFT SHOULD EXERCISE CAUTION FOR UNFAVORABLE BOATING CONDITIONS TODAY. NORTHEAST TO EAST WINDS 15 TO 20 KNOTS WITH SOME HIGHER GUSTS WILL PRODUCE VERY CHOPPY SEAS OF 4 TO 6 FEET. CHOPPY CONDITIONS ARE ALSO EXPECTED ON THE INTRACOASTAL WATERS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. BREEZY EAST NORTHEAST WINDS ARE EXPECTED OVER THE REGION FOR THE REMAINDER OF THE WEEK...WHICH IN COMBINATION WITH LINGERING SWELLS...WILL LEAD TO HAZARDOUS BOATING CONDITIONS ALONG WITH DANGEROUS RIP CURRENTS...BREAKING WAVES AND ROUGH SURF. THERE IS A CHANCE FOR LOCALLY HEAVY RAIN ALONG PORTIONS OF THE COAST DURING THE NIGHTTIME AND MORNING HOURS TONIGHT AND AGAIN THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. KELLY
Nearby
Small Craft Advisories in Florida, 2012Every small craft advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.